Nebraska, 2005

Hail in Nebraska, June 29, 2005

June 29, 2005 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 29, 1:40 PM CST, 8 hours 50 minutes earlier.

Area forecast discussion, Jun 29, 1:40 PM CST, 8 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
240 PM CDT WED JUN 29 2005

.DISCUSSION...
FORECAST CONCERNS INITIALLY ARE POTENTIAL FOR SEVERE STORMS THIS
AFTERNOON AND EARLY THIS EVENING...THEN LINGERING THUNDERSTORM
CHANCES OVERNIGHT...CHANCE OF PRECIP FRI NIGHT INTO MON EVE...TEMPS
THROUGHOUT THE FORECAST.

THE LATEST SWO FOR DY1 HAS MUCH OF THE FCST AREA IN A SLIGHT RISK
FOR SEVERE WITH THE MODERATE RISK FROM NRN IA INTO MN.  THE LATEST
SFC MAP HAS SFC LOW PRES FM CNTRL AND SE SD INTO NCNTRL KS.  THE
CDFNT WAS THRU ONL AND LEXINGTON...WITH THE PREFRONTAL TROF NR OFK
AND AURORA.  TEMPERATURES WERE MOSTLY IN THE UPR 80S TO LOWER 90S
WITH 100 DEG A SLN.  DEWPOINTS WERE IN THE 60S AND LOWER 70S ALONG
THE MISSOURI RIVER INTO WRN IA.  MORNING UA MAPS HAD THE H85
DEWPOINTS OF 15 TO 17 DEG C POOLED FM THE DAKOTAS INTO MN AND IA.
OAXS SOUNDING HAD A 7 DEG 850 DEWPOINT AND A 4 DEG 700MB
DEWPOINT...AND WAS SATURATED A 500MB WITH STEEP LAPSE RATE FM JUST
ABOVE THE INVERSION ABOVE 850MB.  THE AREA OF LOW PRES WAS TILTED
WESTWARD WITH THE H85 LOWS OVER THE DAKOTAS AND THE H50 MB WAS OVR
MT AND WA. 12Z H50 TEMPS WITH THE COLD POOL ALOFT WERE AROUND -15
DEG C.

THE LATEST WSR-88D RADAR MOSAIC HAS WIDELY SCT ELEVATED -SHRA AND
-TSRA FM KS INTO ERN NEB AND IA WITH THE TREND WEAKENING.  THE
ORGANIZED CONVECTION WAS TO THE N AND E FROM THE DAKOTAS INTO
MN...CNTRL AND ERN IA AND IL.

MID LEVEL TROF OVR SRN CANADA EXTENDS S INTO THE DAKOTAS...NEB AND
KS BY THIS EVENING...AND SHIFTS INTO WRN IA BY THU AM.  THE SFC FNT
OVR CNTRL NEB WILL PROGRESS THRU THE FORECAST AREA DURING THIS
TIME.  19Z SPC GRAPHICS SHOWING MOISTURE CONVERGENCE AHEAD OF THE
FRONT IN ERN NEB AND CAP EXPECTED WEAKEN THIS AFTERNOON.  H85
PROFILERS HAVE LOW LEVEL JET FM ERN KS INTO CNTRL IS WITH A SECOND
MAX FM CNTRL IA INTO MN.  FCST SOUNDINGS LOSE THE CAP BY LATE
AFTERNOON.  EXPECT THUNDERSTORMS TO INCREASE IN COVERAGE AS THE
AFTERNOON AND EVENING PROGRESS WITH MORE ORGANIZED STORMS AHEAD OF
AND ALONG THE FNT.  SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS
POSSIBLE INTO ERLY EVENING. COULD SEE SOME ADDITIONAL DEVELOPMENT
BEHIND THE FNT IN NE NEB WITH THE COLD POOL ALOFT THIS EVENING AND
LEFT SLIGHT CHC POPS THERE THRU MIDNIGHT.  H85 MOISTURE DRIES OUT
PROGRESSIVELY THROUGH 12Z.  KEPT DRY ALL BUT FAR SE DRY THU AM AND
LEFT DRY THROUGH FRI.  SLIGHTLY COOLER AIR AND BREEZY NW WINDS FRI.
HAVE HIGHS IN THE 80S BOTH THU AND FRI. MOISTURE RETURNS TO THE WRN
PLAINS FRI AFT STORMS DEVELOPING WEST...NW FLOW AND PER CORFIDI
VECTORS DROPPING SE.  HAVE PRECIP MENTIONED FRI NIGHT AND SAT WITH
ZONAL MID LEVEL FLOW PATTERN AND WEAK IMPULSE.  SUN INTO MON
EVE...THERE IS THE APPROACH OF ANOTHER SHORTWAVE TROF ACRS THE NRN
U.S.  HAVE CHC POPS...SUN AFT AND SUN NIGHT.  LOW POPS WILL NEED TO
BE REFINED IN EXTENDED WITH SFC FNT AND ZONAL MID LEVEL FLOW. ECWMF
HAS A LITTLE WRMR TEMPS...BUT LEFT EXTENDED TEMPS IN THE 80S.

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

ZAPOTOCNY
Hazardous weather outlook, Jun 29, 3:45 PM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
445 PM CDT WED JUN 29 2005

IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-051>053-066>068-
078-088>093-301000-
BURT-CASS-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JEFFERSON-
JOHNSON-LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-
PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-
SHELBY IA-WASHINGTON-
445 PM CDT WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND THURSDAY

SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF A COLD FRONT
BETWEEN FAIRBURY AND LINCOLN. ADDITIONAL THUNDERSTORM
DEVELOPMENT CAN BE EXPECTED FROM AROUND LINCOLN THROUGH TEKAMAH
AND ONAWA INTO SOUTHWEST IOWA FOR THE REMAINDER OF THE AFTERNOON INTO
EARLY EVENING. SEVERE STORMS ARE LIKELY THROUGH EARLY THIS
EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THE CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA FRIDAY NIGHT
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS
AFTERNOON AND THIS EVENING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.

NEZ011-012-015>018-030>033-042-043-050-065-301000-
ANTELOPE-BOONE-BUTLER-CEDAR-COLFAX-CUMING-KNOX-MADISON-PIERCE-PLATTE-
SEWARD-STANTON-THURSTON-WAYNE-
445 PM CDT WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING WITH ANY
STORMS THAT DO DEVELOP MOVING OUT OF THE AREA BY SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THE CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA FRIDAY NIGHT
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

FOBERT

In the hours before

Local storm report, Jun 29, 8:11 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
911 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     8 E RIVERTON            40.69N 95.42W
06/29/2005                   FREMONT            IA   TRAINED SPOTTER

            WINDS OF 60 TO 70 MILES AN HOUR. LARGE TREE LIMBS DOWN
            ALONG HWY SR-2.

0907 PM     HAIL             5 ESE AUBURN            40.36N 95.75W
06/29/2005  1.00 INCH        NEMAHA             NE   CO-OP OBSERVER

&&

KLISH
Local storm report, Jun 29, 8:26 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
926 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             BROWNVILLE              40.40N 95.66W
06/29/2005  0.88 INCH        NEMAHA             NE   PUBLIC

&&

KLISH
Local storm report, Jun 29, 8:51 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
951 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             OMAHA                   41.26N 96.01W
06/29/2005  1.75 INCH        DOUGLAS            NE   TRAINED SPOTTER

            NEAR ROSENBLATT STADIUM

&&

MILLER
Special weather statement, Jun 29, 8:58 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
958 PM CDT WED JUN 29 2005

IAZ043-055-056-069-NEZ034-044-045-051>053-065>067-078-300600-

...SEVERE THUNDERSTORM WATCH 555 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES...

IN WEST CENTRAL IOWA
     MONONA

IN SOUTHWEST IOWA
     HARRISON...SHELBY AND POTTAWATTAMIE

IN EAST CENTRAL NEBRASKA
     BURT...DODGE...WASHINGTON...SAUNDERS...DOUGLAS AND SARPY

IN SOUTHEAST NEBRASKA
     CASS...SEWARD...LANCASTER AND SALINE

FOBERT
Local storm report, Jun 29, 8:59 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
959 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             OMAHA                   41.26N 96.01W
06/29/2005  1.75 INCH        DOUGLAS            NE   TRAINED SPOTTER

&&

KLISH
Local storm report, Jun 29, 9:29 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1029 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             FAIRBURY                40.14N 97.18W
06/29/2005  0.88 INCH        JEFFERSON          NE   EMERGENCY MNGR

0503 PM     HAIL             DE WITT                 40.40N 96.92W
06/29/2005  1.00 INCH        SALINE             NE   TRAINED SPOTTER

0505 PM     HAIL             HALLAM                  40.54N 96.79W
06/29/2005  0.88 INCH        LANCASTER          NE   EMERGENCY MNGR

0506 PM     HAIL             DE WITT                 40.40N 96.92W
06/29/2005  1.50 INCH        SALINE             NE   EMERGENCY MNGR

0510 PM     HAIL             DE WITT                 40.40N 96.92W
06/29/2005  1.75 INCH        SALINE             NE   FIRE DEPT/RESCUE

0510 PM     HAIL             DE WITT                 40.40N 96.92W
06/29/2005  1.75 INCH        SALINE             NE   EMERGENCY MNGR

            WINDSHIELDS ON A NUMBER OF VEHICLES CRACKED/BROKEN, ALSO
            VEHICLES DENTED. MINOR TO MODERATE TREE DAMAGE ACROSS
            TOWN. AGRICULTURAL CROPS ALSO DAMANGED.

0515 PM     HAIL             CLATONIA                40.46N 96.85W
06/29/2005  1.00 INCH        GAGE               NE   EMERGENCY MNGR

0520 PM     HAIL             1 S HICKMAN             40.61N 96.63W
06/29/2005  0.88 INCH        LANCASTER          NE   EMERGENCY MNGR

0525 PM     HAIL             CORTLAND                40.51N 96.71W
06/29/2005  1.00 INCH        GAGE               NE   EMERGENCY MNGR

0530 PM     TSTM WND GST     BEATRICE                40.27N 96.75W
06/29/2005  70 MPH           GAGE               NE   EMERGENCY MNGR

            TREES DOWN, HOMES DAMAGED WEST SIDE OF BEATRICE. ALSO
            STREET FLOODING.

0540 PM     TSTM WND GST     5 W BENNET              40.68N 96.60W
06/29/2005  80 MPH           LANCASTER          NE   EMERGENCY MNGR

            AT 89TH AND SALTILLO ROAD REPORT OF TREES DOWN AND SHED
            DOORS OFF. ESTIMATED WINDS SPEEDS OF 60 TO 80 MPH.

0543 PM     HAIL             FAIRBURY                40.14N 97.18W
06/29/2005  0.75 INCH        JEFFERSON          NE   EMERGENCY MNGR

0545 PM     HAIL             PAPILLION               41.16N 96.04W
06/29/2005  1.75 INCH        SARPY              NE   PUBLIC

0550 PM     HAIL             PAPILLION               41.16N 96.04W
06/29/2005  1.75 INCH        SARPY              NE   AMATEUR RADIO

0550 PM     HAIL             PAPILLION               41.16N 96.04W
06/29/2005  1.50 INCH        SARPY              NE   TRAINED SPOTTER

0551 PM     HAIL             PAPILLION               41.16N 96.04W
06/29/2005  2.00 INCH        SARPY              NE   TRAINED SPOTTER

0553 PM     HAIL             PAPILLION               41.16N 96.04W
06/29/2005  0.88 INCH        SARPY              NE   TRAINED SPOTTER

0553 PM     HAIL             DE WITT                 40.40N 96.92W
06/29/2005  1.75 INCH        SALINE             NE   EMERGENCY MNGR

0555 PM     HAIL             PLYMOUTH                40.30N 96.99W
06/29/2005  1.00 INCH        JEFFERSON          NE   EMERGENCY MNGR

0555 PM     HAIL             EAGLE                   40.82N 96.43W
06/29/2005  1.75 INCH        CASS               NE   LAW ENFORCEMENT

0600 PM     HAIL             OMAHA                   41.26N 96.01W
06/29/2005  1.75 INCH        DOUGLAS            NE   TRAINED SPOTTER

0610 PM     HAIL             COUNCIL BLUFFS          41.24N 95.86W
06/29/2005  1.75 INCH        POTTAWATTAMIE      IA   AMATEUR RADIO

0617 PM     HAIL             BELLEVUE                41.16N 95.92W
06/29/2005  1.00 INCH        SARPY              NE   TRAINED SPOTTER

0618 PM     HAIL             BELLEVUE                41.16N 95.92W
06/29/2005  1.00 INCH        SARPY              NE   TRAINED SPOTTER

0620 PM     HAIL             3 S OFFUTT AFB          41.07N 95.92W
06/29/2005  1.00 INCH        SARPY              NE   TRAINED SPOTTER

0640 PM     HAIL             OMAHA                   41.26N 96.01W
06/29/2005  1.75 INCH        DOUGLAS            NE   TRAINED SPOTTER

            NEAR ROSENBLATT STADIUM

0640 PM     HAIL             BELLEVUE                41.16N 95.92W
06/29/2005  1.00 INCH        SARPY              NE   AMATEUR RADIO

            WIND GUST OF 60 MILES AN HOUR.

0640 PM     HAIL             1 WSW MURDOCK           40.92N 96.30W
06/29/2005  1.00 INCH        CASS               NE   PUBLIC

0644 PM     TSTM WND DMG     BELLEVUE                41.16N 95.92W
06/29/2005                   SARPY              NE   TRAINED SPOTTER

            40 FOOT SPRUCE TREES BLOWN DOWN.

0645 PM     TSTM WND DMG     PAPILLION               41.16N 96.04W
06/29/2005                   SARPY              NE   NWS EMPLOYEE

            AT 72ND AND HIGHWAY 370 TRUCK TRAILERS OVERTURNED AND
            TREES DOWN.

0645 PM     HAIL             DOUGLAS                 40.59N 96.39W
06/29/2005  0.75 INCH        OTOE               NE   TRAINED SPOTTER

0700 PM     TSTM WND DMG     2 W PERSIA              41.58N 95.61W
06/29/2005                   HARRISON           IA   PUBLIC

            60 MILE AN HOUR WINDS. EXTENSIVE 3 INCH TREE BRANCHES
            DOWN.

0705 PM     HAIL             ELMWOOD                 40.84N 96.29W
06/29/2005  0.88 INCH        CASS               NE   TRAINED SPOTTER

0716 PM     HAIL             4 S MINDEN              41.41N 95.54W
06/29/2005  1.00 INCH        POTTAWATTAMIE      IA   AMATEUR RADIO

0720 PM     HAIL             WESTPHALIA              41.72N 95.39W
06/29/2005  0.75 INCH        SHELBY             IA   TRAINED SPOTTER

0740 PM     TSTM WND DMG     RIVERTON                40.69N 95.57W
06/29/2005                   FREMONT            IA   AMATEUR RADIO

            TREE BRANCHES DOWN IN THE STREET.

0743 PM     HAIL             SHELBY                  41.51N 95.45W
06/29/2005  0.75 INCH        SHELBY             IA   TRAINED SPOTTER

0747 PM     HAIL             3 E SYRACUSE            40.66N 96.13W
06/29/2005  1.00 INCH        OTOE               NE   TRAINED SPOTTER

0755 PM     HAIL             2 NE WESTPHALIA         41.74N 95.37W
06/29/2005  1.00 INCH        SHELBY             IA   PUBLIC

0810 PM     TSTM WND DMG     3 SE WALNUT             41.45N 95.18W
06/29/2005                   POTTAWATTAMIE      IA   PUBLIC

            WIND OF 60 MILES AN HOUR...LIMBS DOWN.

0812 PM     HAIL             NEBRASKA CITY           40.68N 95.86W
06/29/2005  1.75 INCH        OTOE               NE   EMERGENCY MNGR

0817 PM     HAIL             8 SW SIDNEY             40.66N 95.75W
06/29/2005  0.88 INCH        FREMONT            IA   AMATEUR RADIO

            4 MILES SOUTH OF PERCIVAL AT THE 11 MILE MARKER ON I-29.

0845 PM     TSTM WND DMG     8 E RIVERTON            40.69N 95.42W
06/29/2005                   FREMONT            IA   TRAINED SPOTTER

            WINDS OF 60 TO 70 MILES AN HOUR. LARGE TREE LIMBS DOWN
            ALONG HWY SR-2.

0845 PM     HAIL             1 E RIVERTON            40.69N 95.55W
06/29/2005  1.00 INCH        FREMONT            IA   TRAINED SPOTTER

0907 PM     HAIL             5 ESE AUBURN            40.36N 95.75W
06/29/2005  1.00 INCH        NEMAHA             NE   CO-OP OBSERVER

0915 PM     HAIL             BROWNVILLE              40.40N 95.66W
06/29/2005  0.88 INCH        NEMAHA             NE   PUBLIC

&&

KLISH

The radar

The Omaha radar (KOAX), 102 km away, was scanning. The volume nearest the first event began at 04:28 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Gage

When
June 29, 10:30 PM CST
Where
Gage County, 1 mi E of Clatonia
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.467, -96.817

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457120.